APPLICATION OF THE COLLOCATION METHOD WITH B-SPLINES TO THE GEW EQUATION


ZEYBEK H., KARAKOÇ S. B. G.

ELECTRONIC TRANSACTIONS ON NUMERICAL ANALYSIS, vol.46, pp.71-88, 2017 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 46
  • Publication Date: 2017
  • Title of Journal : ELECTRONIC TRANSACTIONS ON NUMERICAL ANALYSIS
  • Page Numbers: pp.71-88

Abstract

In this paper, the generalized equal width (GEW) wave equation is solved numerically by using a quintic B-spline collocation algorithm with two different linearization techniques. Also, a linear stability analysis of the numerical scheme based on the von Neumann method is investigated. The numerical algorithm is applied to three test problems consisting of a single solitary wave, the interaction of two solitary waves, and a Maxwellian initial condition. In order to determine the performance of the numerical method, we compute the error in the L-2- and L-infinity- norms and in the invariants I-1, I-2, and I-3 of the GEW equation. These calculations are compared with earlier studies. Afterwards, the motion of solitary waves according to different parameters is designed.